Methadone & Anti-Depressents & Heart Problems
I am bringing up this subject because it is currently in the news but for me, more importantly, because it could be an issue for me. As many of you may be aware, the son of Anna Nicole Smith was recently found dead and the most recent toxicology report has found that a combination of two anti depressents, Lexapro & ????, and Methadone, resulted in a cardiac event which ended his life. Two weeks ago I had a mild heart attack. My ekg showed very similar findings as those found in Daniel Smith's autopsy.
I take 120mg of Methadone, Prozac, Wellbutrin and Trazadone daily. That's 3 antidepressents and Methadone. I realize that the antidepressents I take aren't the ones that he took, but I believe that the theory is the same. I heard a coroner on t.v. this morning say that he believes that the methadone is what caused the body to not be able to process the anti-depressents through the liver in the normal time, thus letting it build up in his system. The cumulative effect of the anti-depressents apparently is what killed him.
I spent this past Monday and Tuesday in a major heart center hospital undergoing a heart catherization to check for blockages in my arteries. The doctor did not find any. The results of my ekg showed a definate heart event and I had severe chest pains, sweating, hard time breathing, etc.
I will be seeing my cardiologist first thing Monday morning to discuss what could have caused this attack. But now I'm very worried that it could be this combination of anti-depressents and methadone.
So, my question: Has anyone else who takes methadone and anti-depressents ever had any heart problems or heart symptoms? It's just a coincidence that all of this happened while the press is concentrating on the death of Daniel Smith, but in a way, I'm glad it brought this to my attention. Any comments? Thanks in advance - KathyMac
Last edited by BrittleBones; 09-28-2006 at 05:51 PM.